Liver results

(Comments)

We went to see the gastro-enterologist today as planned to check out why James's liver enzyme levels were high. He said that the most likely reason is that some of the drugs he's on can gradually produce toxicity in the liver over protracted periods of time. This can eventually produce liver scarring etc which is not reversible, but if caught early enough, they can sometimes switch the drugs etc so that it doesn't have a permanent effect.

The two drugs that are most likely to have done this are Methotrexate (a chemotherapy drug that James has weekly) and Sodium Valproate (Epilim - an anticonvulsant that James has been taking as a precaution since he had a seizure last year). The most likely cause given the dosages is the Sodium Valproate, and since it was only a precautionary measure since James has only had one seizure, he advised us to stop that. We will repeat blood tests over the next few weeks to see if the liver function returns to normal. We had another blood test today as well to check that the problem is not increasing - James was nervous but handled the needle well in the end...

James told the doctor about how he likes macrophages and he told us that the liver has special macrophages called Kupffer cells

Danielle and I (David) have both been feeling fairly ill as well - I've had sinusitis and been on antibiotics for nearly a week now, and Danielle's been having dizzy spells - I'm sure over-tiredness is the root issue for both of us... Charis has still been waking up early fairly often - mercifully she slept right through last night and we actually had to wake her up to take Joy to the airport this morning!


Currently unrated

Comments

Recent Posts

Archive

2015
2014
2013
2010
2009
2008
2007
2006
2005
2004

Categories

Tags

Authors

Feeds

RSS / Atom